|How does HIV affect TB? (TB/HIV CO-INFECTION, 2011) (TUBERCULOSIS AND HIV, 2011)
Jul 23, 2011
Hi, I'm writing because I've been on/off HIV meds since 2003, for various reasons. I have been on meds long-term now for over a year, and my cd4 has improved from 1% to 11%, and viral load undetected. Well, about 5 months ago I was diagnosed with TB, and am on the combo therapy for that as well. Is it possible that having such a compromised immune system, the TB could become re-active later if my immune system becomes weaker? My chest x-rays show nodules and calcification from TB infection. I'm not on the strongest TB dosage because it interacts with the Norvir I'm taking. I take Norvir, Prezista, and Truvada and the 5-pill combo for TB. Thanks for your help.
Response from Dr. Frascino
TB/HIV coinfection is a common and often challenging problem. HIV weakens the immune system, increasing the likelihood of opportunistic infections. TB can increase the rate of HIV replication, which can lead to decreased CD4 and worsening of HIV/AIDS. Both infections need to be treated aggressively by a knowledgeable physician. I'll post below a link to some information about TB/HIV coinfection.
I should also mention that all folks with TB/HIV coinfection should receive trimethoprim/sulfa prophylaxis against pneumocystis and toxoplasmosis.
variation in cd 4 count
- Black Spots After Sharing Dildos Worried I Have HIV
- Blisters After Licking Penis Worried I Have HIV
- Chest Cold After Giving A Bj Worried I Have HIV
- Painful Red Spots After Having Sex During Period Worried I Have HIV
- Stinging Pain After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Can And Std Cause Mouth Ulcers?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.